• Similar Content

    • By Gustav
      Hello!
      I've been on klonopin for 6 months now. It helps with frame rate problems in high doses (over 4mg/day) but i have never wanted to go so high. It also have helped me greatly with the visual snow and basicly reduced all my visual problems. 
      But in November i started to devolop tolerance so i have quit the klonopin after 6 months on 2mg/daily. 
      So now i'm on Lamictal 450mg/day that greatly reduces my visual snow,BFEP and negative afterimages. I will increase my dose soon and see if more positive things happends. But i still have much problems with frame rate problems, positive afterimages and tracers. 
      So now i'm thinking of adding medications to my Lamictal such as Sinemet and Tegretol. I've heard good things about Sinemet when it comes to positive afterimages, tracers and also that it makes the vision much smoother. I've heard some good things about Tegretol too. 
      Somebody that have tried this medications and had good results? I would verry much apreciate some help regarding this because it's a big problem for me.
      Thanks
    • By onelovez
      Hi
       
       
       
      Few days ago I tried Mucuna Pruriens, 400 mg pills 1 a day for 3 days. Day second and third I was getting more spaced out, didnt really absorb what I was reading or listening. Haven't noticed any benefits. Visual reaction time acutally decreased little bit. After images might had been longer too (they still are I think) After day 3 I stopped it because I felt its going in a bad direction. Had 5 days while being off it and I felt terrible.. something like when I took mushrooms around year ago and it made my HPPD skyrocket. Since the next day and every day after I knew I am in big trobule. Now I feel sliightly similar ( you just know when the "HPPD hangover" after taking something doesnt go away for few days, that its there to stay for longer)..
       
      Mucuna also increased the stinging feeling inside my head and as well it increased the "tremour" that can be kind of felt in my head too and in my eyes/face muscles.
      I was sure it was DMT trace content in Mucuna that made my symptoms worse (as I felt little similar like after mushrooms in terms of difficulty in thinking after taking them.
       
      Yesterday I had a visit with my doctor, Rafel Higashi. I asked him to prescribe me Sinemet. I thought it will be better to try again to get some benefits of L-dopa in pure form this time. I am taking 1/4 of a 250/25 dose of sinemet a day. Well its second day im taking it and I start to feel aggitated again, spaced out, the stinging feeling appeared today and I am affraid that the situation will repeat. Also there is no benefits. Maybe it is going to get worse tomorrow and once I decide to stop it - again the decreased visual reaction time, afterimages, trailing and difficulty in thinking will persist. ( I must add that after stoping Mucuna I already had some suicidal thoughts everyday - It felt like all the months/weeks of the healing process that might have taken place, although I don't really feel like it, got ruined by the trial with Mucuna). I just have some standards for my life and for bearing the pain associated it. I keep telling myself if it gets a tiny bit worse, it will tip the scale and I might not be able to bear it no more and finish with myself.
       
      I think I am sensitive to a lot of things. What I took before that increased the stinging feeling in my head were flunarizinium, lamotrigine or even Lion's Mane. It is always accompanied by a cognition decline, spaciness etc. I stopped taking all of them after 2-3 days, cause it was just getting worse and worse. Although Funarizinium, lamotrigine and lion's mane didnt leave any longterm bad effects.
       
      You feel where I am coming from? It somehow seems to worsen my hppd long-term. I mean maybe it would go back to normal after 2-3 weeks, but we don't know that. I get this bad feeling about it. Im sure some of you had it too after taking some recreational drugs, you just know its not going to get as good as it was.
       
      I am affraid maybe agonising of the dopamine receptors somehow  will downregulate them or something and worsen my hppd?
      But then again. They say some drugs you have to keep taking for the sideeffects to subside and for the benefits to appear.
      Could that be the case with sinemet???
    • By chrismo
      I'll be joining the sinemet club on Tuesday. The dose will be 100mg levopdopa and 25mg carbidopa. Read all about it here etc.
    • By andrewg
      ok so I'm pretty new to HPPD, I've only had it for a couple of weeks and let me just start out by saying that i am SO thankful to this site, it was the best feeling just to realize that I'm not the only one.
      my question is with HPPD, is my psychedelic journey of mind expansion and finding of ones inner self over?
      my symptoms as of now are not unbelievably horrible: intensified contrast, occasional Floatie. the only ones that are bad is my sensitivity to light and blurred vision. I have a doctors appointment set up this week to see if i can get on Sinemet (BTW is there anything i need to know about talking to my doctor about trying to get drugs for our condition?)
      Ive only been using psychedelics for a couple of months and i feel like its all being taken away from me very abruptly. I have stopped doing everything, including weed, since my symptoms developed and I'm not hinting about starting up at least a couple weeks after i start doing Sinemet if i can get a prescription for it, just to see how that helps.
      Can i never do LSD again? or Shrooms?Ive always wanted to try DMT, and i know that if i ever get my hands on it, curiosity will prevail and i will try it but she is an exemption to the rule.
      I was thinking that drugs that work differently on your system would be okay because they wouldn't effect our condition like Datura which works by blocking the neurotransmitter acetylcholine(don't talk about the dangers of Datura, i know it is dangerous, i was just using it as an example)
    • By David S. Kozin
      Dear Community,
      The initial results are public.
      Dr. Abraham presented the report at the Annual Meeting of the Biological Psychiatry Society earlier this year. I have included a copy of the Abstract in this post and providing a link to Dr. Abraham's additional discussion and graphs at the bottom. My emphasis added, but to restate Dr. Abraham's website: "This study is NOT the gold standard of proof that this approach works. . .These medications are not approved for use in HPPD. Any interest in them should be discussed with your physician."
      I know we have discussed COMT, genetic variations and watched the board's discussion move from the serotonin system to the dopaminergic system having originally focused on the GABAergic system. These are not systems locked in single compartments, single receptors and single cell types, but have complex interactions and as you are aware we are just touching the surface of Neural Science and Behavior/Perception. However, the basic discussion was on target: Dr. Abraham hypothesized that inhibition of COMT would reduce symptoms in HPPD. Consequently, COMT inhibitors were tolcapone and Sinemet
      Again, these are not approved for HPPD and should only be tried with a clinician. Here is the abstract from the conference:
      Catechol-O-Methyl Tranferase Inhibition Reduces Symptoms of Hallucinogen Persisting Perception Disorder
      Henry D. Abraham, Psychiatry, Tufts University, Boston, MA
      Background: Hallucinogen persisting perception disorder (HPPD) is a poorly understood disorder arising from the use of hallucinogens. It is characterized by continuous visual disturbances which can be lifelong. There is no known treatment. Studies of HPPD patients with qEEG mapping show that the disorder is represented by disinhibition in the cerebral cortex. Inhibition of catechol-O-methyl transferase (COMT) increases inhibition of sensory input in humans carrying the G/G polymorphism. Accordingly, I hypothesized that inhibition of COMT would reduce symptoms in HPPD.
      Methods: A single-dose, open label trial of a tolcapone, carbidopa, and L-dopa was conducted in 17 consecutive HPPD subjects. Visual symptoms in each subject were coded on a 0 to 7 Likert scale before, and two hours after, drug administration. A paired Student t-test was used to determine statistical significance.
      Results: The mean pre-drug visual symptom score for the entire sample was 4.7 +/- 2.6, compared to the post-drug score of 3.7 +/- 2.8 (P= .001). A post hoc median split of the percent response of each subject was 51% symptom reduction in the upper half of responders compared to 1% in the lower half, suggesting a bimodal sample.
      Conclusions: Inhibition of COMT is a novel approach in the treatment of HPPD. The bimodal treatment response is consistent with the action of a functional polymorphism in the COMT gene. Future directions include a double blind, placebo controlled trial of this treatment and a determination of COMT polymorphism in responders and non-responders. Keyword(s): HPPD, COMT, tolcapone, carbidopa, DOPA
      (Retrieved from Convention eBook downloaded from: http://www.sobp.org/...?pageid=345267; Kindle Locations 21096-21098. SOBP. Kindle Edition.)
      LINK TO Dr. Abraham's Web Page regarding this study: http://amrglobal.pow...atment-for-hppd
      Best wishes,
      - David Kozin
  • ×   You have pasted content with formatting.   Remove formatting

      Only 75 emoticons maximum are allowed.

    ×   Your link has been automatically embedded.   Display as a link instead

    ×   Your previous content has been restored.   Clear editor